Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 10, 2008, 4:07 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at May 10, 2008, 5:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 4:07 AM CDT (09:07 UTC)
- In effect from
- May 10, 2008, 5:00 PM CDT
- Expired
- May 11, 2008, 7:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 100907 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 AM CDT SAT MAY 10 2008 ...STRONG WINDS LATE THIS AFTERNOON AND OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE PLAINS TODAY AND TONIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED ON THE BACKSIDE OF THE SYSTEM. NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 101715- /O.NEW.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 407 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-101715- /O.NEW.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 407 AM CDT SAT MAY 10 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ MILLER
5 follow-up statements
000 WWUS73 KOAX 101457 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 957 AM CDT SAT MAY 10 2008 ...STRONG WINDS LATE THIS AFTERNOON AND OVERNIGHT... .A STRONG UPPER LEVEL DISTURBANCE TRACKING ACROSS THE PLAINS WILL CAUSE SURFACE LOW PRESSURE TO DEEPEN OVER NORTHWEST MISSOURI BY THIS EVENING. THIS IN TURN WILL BRING INCREASING NORTHWEST WINDS TO THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 102300- /O.CON.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 957 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 4 AM CDT SUNDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-102300- /O.CON.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 957 AM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING UNTIL 7 AM CDT SUNDAY. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 20 TO 35 MPH WITH STRONGER GUSTS. THE STRONG WINDS SHOULD CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ CHERMOK
000 WWUS73 KOAX 102023 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 323 PM CDT SAT MAY 10 2008 ...VERY STRONG WINDS EXPECTED THROUGH TONIGHT... .A STRONG UPPER LEVEL DISTURBANCE TRACKING ACROSS THE PLAINS WILL CAUSE SURFACE LOW PRESSURE TO DEEPEN OVER NORTHWEST MISSOURI THIS EVENING. THIS IN TURN WILL BRING INCREASING NORTHWEST WINDS TO THE REGION THIS EVENING. NEZ011-012-016>018-030>033-042>044-050-051-065-066-078-088-089- 110430- /O.CON.KOAX.WI.Y.0008.080510T2200Z-080511T0900Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 323 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. NORTHWEST WINDS OF 20 TO 35 MPH WILL OVERSPREAD THE AREA THROUGH EARLY EVENING. STRONG WINDS CAN THEN BE EXPECTED INTO THE EARLY MORNING HOURS SUNDAY...AND GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-110430- /O.CON.KOAX.WI.Y.0008.080511T0100Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 323 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT SUNDAY. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 20 TO 35 MPH. THE STRONG WINDS WILL CONTINUE OVERNIGHT. GUSTS MAY REACH AROUND 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ CHERMOK
000 WWUS73 KOAX 110335 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1035 PM CDT SAT MAY 10 2008 NEZ011-012-016-017-030-031-110445- /O.CAN.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION...NORFOLK 1035 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-111145- /O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 1035 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH OCCASIONAL GUSTS REACHING 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$ NEZ018-032-033-042>044-050-051-065-066-078-088-089-110900- /O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/ WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 1035 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY MORNING...WITH OCCASIONAL GUSTS REACHING 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$
000 WWUS73 KOAX 110803 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 303 AM CDT SUN MAY 11 2008 NEZ018-032-033-042>044-050-051-065-066-078-088-089-110915- /O.CAN.KOAX.WI.Y.0008.000000T0000Z-080511T0900Z/ WAYNE-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...WAYNE...STANTON...WEST POINT... COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD... LINCOLN...CRETE...FAIRBURY...BEATRICE 303 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-111200- /O.CON.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 303 AM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. STRONG NORTHWEST WINDS WILL CONTINUE OVERNIGHT...WITH OCCASIONAL GUSTS REACHING 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AROUND 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO USE EXTRA CAUTION. ALSO...SECURE ANY LOOSE OBJECTS THAT COULD BE BLOWN AWAY BY THE WIND. $$
000 WWUS73 KOAX 111202 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 702 AM CDT SUN MAY 11 2008 IAZ043-055-056-069-079-080-090-091-NEZ015-034-045-052-053-067-068- 090>093-111315- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-080511T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...TEKAMAH...BLAIR...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 702 AM CDT SUN MAY 11 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 10, 3:33 AM CDT, 34 minutes earlier.
Area forecast discussion, May 10, 3:33 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 333 AM CDT SAT MAY 10 2008 .DISCUSSION... MAIN CONCERNS WILL BE DEALING WITH THE EFFECTS FROM A STRONG UPPER LEVEL DISTURBANCE MOVING THROUGH THE PLAINS. UPPER AIR CHARTS FROM LAST EVENING DID NOT REVEAL A LOT. MOISTURE AT 850 MB WAS NOT VERY IMPRESSIVE TO OUR SOUTH...AND WEDGE OF DRY AIR WAS TRYING TO PUSH NORTHEAST FROM THE DESERT SW. DECENT THERMAL TROUGH AT 500 MB WAS OVER THE ROCKIES...BUT HEIGHT FALLS WERE WEAK AND FLOW PATTERN IN GENERAL WAS RATHER FLAT. AT JETSTREAM LEVEL...THERE WAS A JET SEGMENT OVER NEW MEXICO AND ANOTHER OVER OREGON. SURFACE ANALYSIS AT 08Z SHOWED LOW PRESSURE CENTERED ALONG THE COLORADO/KANSAS BORDER AND ANOTHER WEAKER LOW IN WESTERN SOUTH DAKOTA...WITH A TROUGH BETWEEN THE TWO LOWS. SYSTEM WILL MOVE EAST ACROSS THE AREA TODAY WITH WIDESPREAD PCPN. WILL GENERALLY HAVE 12 HOUR POPS TODAY OF 80 PERCENT OR MORE. ALTHOUGH THE GFS AND NAM ARE NOT IN VERY GOOD AGREEMENT WITH THE LOCATION OF HEAVIEST QPF TODAY (00Z GFS SHOWS HEAVIEST CENTRAL AND NORTH...00Z NAM HAS IT CENTRAL AND SOUTH)...BELIEVE EVERYONE WILL SEE AT LEAST 0.25 AND SOME SPOTS WILL HAVE OVER 1.00 TODAY. LEANED MORE TOWARD THE GFS FOR LOCATION. KEPT SOME MENTION OF THUNDER... MOSTLY SOUTH...BUT INSTABILITY IS NOT VERY GOOD. STAYED CLOSE TO MOS GUIDANCE FOR HIGHS TODAY...IN THE 50S NORTHWEST AND ABOUT 60 TO 65 SOUTHEAST. LOW PRESSURE SYSTEM REALLY CRANKS UP BY LATE AFTERNOON...SO WENT AHEAD AND ISSUED A WIND ADVISORY. STARTED THIS FIRST IN THE WEST AROUND 22Z AND THEN IN THE EAST AROUND 01Z. GFS SHOWED WINDS IN THE BOUNDARY LAYER OF 30 TO 45 KTS. LOW LEVEL WINDS FROM THE NAM SEEMED OVERDONE. PCPN SHOULD END IN THE WEST BY MIDNIGHT...BUT LINGER EAST. THE COLUMN ALMOST GETS CLOSE ENOUGH FOR SNOW IN THE WEST...BUT BY THAT TIME PCPN SHOULD HAVE ENDED. DROPPED POPS TO 20-30 PERCENT LATE TONIGHT IN THE EAST AND LEFT SUNDAY DRY. WINDS WILL PROBABLY REMAIN ON THE STRONG SIDE FOR A WHILE SUNDAY MORNING...BUT THE SURFACE PRESSURE GRADIENT WEAKENS DRAMATICALLY DURING THE DAY. TEMPERATURES EARLY SUNDAY MORNING SHOULD START OUT IN THE 30S TO AROUND 40...AND REACH MAINLY THE UPPER 50S OR LOWER 60S SUNDAY AFTERNOON. ALSO LEFT THE PERIOD FROM SUNDAY NIGHT THROUGH MONDAY DRY...BUT NEXT SYSTEM STARTS TO APPROACH BY LATE MONDAY NIGHT. BY 12Z ON TUESDAY...FLOW PATTERN STARTS TO BECOME SPLIT...WITH ONE PIECE OF ENERGY DROPPING DOWN INTO THE FOUR CORNERS REGION AND ANOTHER ACROSS THE NORTHERN PLAINS. NORTHERN STREAM SYSTEM WILL BE STRONG ENOUGH TO BRING A FRONT THROUGH THE AREA...WHICH WILL BE ONE OF THE MAIN FORCING MECHANISMS FOR PCPN. KEPT POPS 20 TO 40 PERCENT. DID MAKE A FEW MINOR CHANGES FROM WEDNESDAY INTO FRIDAY...BASED ON LATEST AVAILABLE GUIDANCE. THE 12Z ECMWF AND 00Z GFS WERE IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE PATTERN DURING THAT PERIOD. THE FLOW WILL BE VERY MERIDIONAL...WITH A STRONG RIDGE OVER THE FAR WESTERN U.S. AND A TROUGH FROM THE GREAT LAKES TWD THE GULF COAST. PATTERN SEEMS REASONABLE BASED ON TELECONNECTION WITH POSITIVE HEIGHT ANOMALY CENTERED NEAR 40 N / 120 W AND THE 00Z GFS REMOP (RELATIVE MEASURE OF PREDICTABILITY). PATTERN ALSO LOOKS RELATIVELY COOL. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK FOR FORECAST VALID THROUGH 11/06Z. CONDITIONS DETERIORATING THROUGH THE PERIOD AS WESTERN UPPER TROUGH MOVES ACROSS THE AREA. MVFR CONDITIONS MOST OF THE MORNING IN R/BR. MVFR TO IFR EXPECTED AFT 18Z WITH PERIODS OF R+ AND INCREASING NW WINDS BEHIND FRONT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...FOBERT
Hazardous weather outlook, May 9, 5:06 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 506 PM CDT FRI MAY 9 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 506 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT AND INTO SATURDAY OVER THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOWEVER...LOCALLY HEAVY RAIN WILL POSSIBLE SATURDAY NIGHT...MAINLY ACROSS NORTHEAST NEBRASKA. OTHERWISE...THUNDERSTORM CHANCES WILL COME AGAIN MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. DEE
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.